Notice
Home        >    Notice    >     Upcoming Events

[2021 May 26 & 28] Accelerating Digital Transformation, Shaping Policies and Boosting Shared Prosperity 기사를 twitter로 보내기 기사를 facebook으로 보내기 2021.05.05






 

[Post-Covid19 Economic Development Series I]

Accelerating Digital Transformation,

Shaping Policies, and Boosting Shared Prosperity

 

26 & 28 May 2021

16:00 (Korean Standard Time, GMT+9)

 

 

 

 

 

■  Background

 

The Covid-19 pandemic has shaped the way we work, study, and interact through digital technologies, amplifying all aspects of the digital transformation from education to health and businesses. In the time of global crisis, Internet use among individuals and businesses rapidly grows, creating new opportunities for businessesReliable digital connectivity becomes more essential than ever for using data, consuming content and engaging in digital platforms by individuals, governments and businesses for continuity of economic and social activities.[1] However, emerging challenges such as digital inequality, privacy, and data protection remain in a digital landscape. Therefore, it is crucial to reinforce countries to strengthen an integrated approach to policies to leverage digital transformation to reach the 2030 Agenda and the Sustainable Development Goals (SDGs).

 

With the rising of internet uptake, new business models with digital technologies have proliferated, creating enormous economic opportunities for consumers and businesses. According to Asian Development Bank (ADB), in 2019, digital platform business to consumer revenues reached $3.8trillion, equivalent to 4.4% of global GDP. Asia made up about 48% ($1.8 trillion), the US 22% ($836.7 billion), and the euro area 12%($445.3billion).[2] Asia will steadily grow as a key actor in the global digital business market as connectivity and access continue to improve to drive more users and revenue growth.[3]

 

However, countries are experiencing new challenges in the complexity of the digital landscape. For example, countries that are not ready for the surge of demand are having network congestion.[4] Moreover, the digital divides of gender, skills, and geographic differences, notably for women, the elderly, and low-income in individuals, and urban and rural areas, need to be addressed.[5] Besides, there are other rising demands such as ensuring fair competition for Small and medium-sized enterprises (SMEs) and fighting against disinformation that directly affect individual lives in the health crisis.

 

Addressing the challenges of digitalization needs co-ordination and harmonization across all policy domains, according to the latest report of OECD, including connectivity and access, digital technologies, jobs, and market openness.[6] Governments at multiple levels need to design and implement policies to tackle cross-cutting issues such as gender and skills through inclusive policy frameworks and strengthen their enforcement while enhancing accountability for digital government and data governance without the trade-off of economic and social benefits.

 

In this regard, we recognize an urgent need to help reduce digital inequalities and facilitate national strategies and policies through training while reinforcing regional cooperation to accelerate digital transformation. This capacity workshop aims at discussing the potential of digital economy and innovation by analyzing trends and emerging opportunities and challenges, and at strengthening an integrated approach to policymaking for the digital transformation. Participants also share and exchange their good regulatory practices and enforcement to ensure timely, secure, and effective governance in order to move economies and societies online.

 

 

 

■  Event Objectives

 

For the capacity building, this event will:

 

·         Offer a venue for knowledge sharing and motivate participants to discuss their status and issues of leveraging digital transformation 

to reach the 2030 Agenda and the Sustainable Development Goals.

·         Provide an opportunity for policy makers and experts to share and exchange their good practices.

 


■  Learning Objectives

 

After this event, participants will be able to:

 ·         recognize the challenges and opportunities of digital transformation posed by the pandemic. 

 ·         have guidance to policy making on their policy attempts towards exploring the potential of digital economy and innovation 

toward accelerating sustainable development.

 ·         Identify an intellectual framework to evaluate current arrangements for digitalization and governance; and propose reforms in the national 

and local digital strategies and policies.

 

 

■  Target Audience

 

This online event is open to government officials and personnel from non-profit, civil and private sectors, including focal points for:

·         Digital government, digital innovation, digital technologies, and social protection

 

This event is also open to representatives from the academia, research entities, development agencies and think tanks actively engaged in coordinating and implementing policies in the context of digital economy and transformation for shared prosperity.

 

 

 

■  Program (web-based)

 

Date

Time (KST)

Program

Session 1

 

26 May (Wed)

16:00-18:00

16:00

(5 mins)

Opening Remarks

-Hong-ghi Choi, Director of CIFAL Jeju

16:05

(20 mins)

Module 1

Making Digital Platfrom Work for Asia

- James Villafuerte, Senior Economist,

Asian Development Bank (ADB)

16:25

(20 mins)

Module 2

Making Digital Transformation Work for Growth and Well-being

- David Gierten, Economist/Policy Analyst, OECD

16:45

(20 mins)

Module 3

Digital Government Innovation and Policy Implication for achieving the 2030 Agenda

- Samuel Danaa, Associate Capacity Development
  Expert, United Nations Project Office on Governance
  (UNPOG/DPIDG/UN DESA)

17:05

(15 mins)

Plenary session and Q&A

17:20

(35 mins)

Module 4

Group discussion

17:55

(5 mins)

Closing

Session 2

 

28 May (Fri)

16:00-17:30

16:00

(1hr 15mins)

Group presentation

17:15

(10 mins)

Q&A

17:25

(5 mins)

Closing

 *All sessions will begin at 16:00 (Korean Standard Time, GMT+9)

 * The above program is subject to change.

 

 

■  Application and deadline

Ÿ  Send the filled-in application form (downloadable at http://www.cifaljeju.org/) to seann.jitc@gmail.com or submit the google format at https://forms.gle/2RUHq7WKpbHGZB8J7 by 20 May 2021 (Thursday).

*Kindly note that only selected applicants will be notified individually.

 

■ Requirements

 

Selected participants are required to:

·         submit assignments on time - Case study in both Ms Word and PPT format

·         actively engage in the training program

 

·         be fluent in written and spoken English


 

 

■ Certificate

 

Ÿ  A Certificate of Completion will be awarded to those who have completed two online sessions and fulfilled the required tasks for the program – e.g. group discussion and presentation on case studies

Ÿ  The participants will be awarded a certificate jointly issued by UNITAR and UNITAR CIFAL Jeju.

 

 

 

 

*For inquiries, please send an e-mail to Ms.Sungeun Ann at seann.jitc@gmail.com

 

 


[1]World Bank, Digital transformation in the time of COVID-19: The case of MENA, July 29 2020, Washington D.C., the U.S.

[2]Asian Development Bank, Asian Economic Integration Report 2021, Manilla, Philippines

[3]Ibid

[4]World Bank, Digital transformation in the time of COVID-19: The case of MENA, July 29 2020, Washington D.C., the U.S.

[5]OECD (2020), OECD Digital Economy Outlook 2020, OECD Publishing, Paris

[6]Ibid

 




   



copy_area


Jeju International Training Center affiliated with UNITAR ㅣ227-24, Jungmungwangwang-ro, Seogwipo-si, Jeju-do, 63546 Republic of Korea
TEL : +82-64-735-6585 ㅣ FAX : +82-64-738-4626 ㅣ E-mail : cifaljeju.jitc@gmail.com

Copyright ⓒ CIFAL Jeju. All Rights reserved.